Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have been taking Venlafaxine and libido went totally down. Suggest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Hi I have been taking Venlafaxine ER 150 mg capsule and my libido went totally down !! So I am looking for a solution I have not talked to my Doctor yet he is team up with my Wife !!! my name is XXXXXXX Rolandi
Posted Mon, 9 Sep 2013 in General Health
Answered by Dr. Pankaj Malhan 2 hours later
Brief Answer:
May need to change the medicines.

Detailed Answer:

Thanks for asking.

Venlafaxine is an antidepressant of the serotonin-norepinephrine reuptake inhibitor (SNRI) class.

Significant Loss of libido is a very uncommon side effect, seen in less than 2% of the population.

Major side effects are nausea, dizziness, insomnia and constipation seen in more than 10% of the people using it.

If it is worrying you too much , the next course of action will be to look for alternatives.


Please let me know if you need further information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor